Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 285, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 2, 2011, 4:19 PM CDT for Cherokee County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2011, 4:19 PM CDT (21:19 UTC)
- Expired
- Jul 2, 2011, 4:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 162 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693
WUUS54 KSHV 022119
SVRSHV
TXC073-022145-
/O.NEW.KSHV.SV.W.0285.110702T2119Z-110702T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CHEROKEE COUNTY IN NORTHEAST TEXAS...
* UNTIL 445 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MAYDELLE...OR 10 MILES WEST
OF RUSK...AND MOVING WEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3187 9544 3188 9526 3166 9523 3164 9528
3167 9529 3173 9537 3175 9538 3176 9540
3182 9541 3185 9546
TIME...MOT...LOC 2119Z 074DEG 7KT 3181 9532
$$
241 follow-up statement
841
WWUS54 KSHV 022141
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT SAT JUL 2 2011
TXC073-022145-
/O.CON.KSHV.SV.W.0285.000000T0000Z-110702T2145Z/
CHEROKEE TX-
441 PM CDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CHEROKEE COUNTY...
AT 436 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MAYDELLE...OR 13 MILES SOUTHWEST OF JACKSONVILLE...MOVING WEST
AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3187 9544 3187 9536 3185 9529 3184 9529
3172 9530 3171 9535 3173 9537 3175 9538
3176 9540 3182 9541 3185 9546
TIME...MOT...LOC 2140Z 074DEG 7KT 3180 9539
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:22 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 2, 3:22 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 322 PM CDT SAT JUL 2 2011 .DISCUSSION... ANOTHER HOT AND HUMID AFTERNOON ACROSS THE REGION. TEMPERATURES REACHED THE CONVECTIVE TEMPERATURE OF 97 AROUND NOON...WITH ISOLATED SHOWERS AND THUNDERSTORMS FORMING SHORTLY THEREAFTER. ACTIVITY A LITTLE MORE ROBUST THIS AFTERNOON COMPARED TO FRIDAY...SO EXPECTING A FEW STORMS TO REACH SEVERE LIMITS...PRODUCING DAMAGING OUTFLOW WINDS. WILL KEEP 20 POPS IN GRIDS UNTIL 1 AM...BUT MOST SHOULD END BY 10 PM. UPPER RIDGE FROM THE MID MISSISSIPPI VALLEY INTO THE OHIO VALLEY TODAY WILL SHIFT WEST INTO THE ROCKIES BY MONDAY AS A TROUGH DIGS INTO THE MISSISSIPPI VALLEY BY LATE SUNDAY INTO MONDAY. THIS WILL CREATE A WEAKNESS IN THE UPPER LEVELS WHICH WILL REMAIN OVER THE FOUR STATE REGION THROUGH MUCH OF NEXT WEEK. A WEAK FRONT WILL BACK DOOR INTO THE EASTERN PORTIONS OF THE CWA MONDAY AND HELP FOCUS THE CONVECTIVE DEVELOPMENT. WILL MENTION SLIGHTLY HIGHER POPS EAST MONDAY. WITH THE RIDGE CENTERED WELL TO THE WEST... HIGH TEMPERATURES SHOULD HOLD IN THE MID AND UPPER 90S ALONG WITH WIDELY SCATTERED CONVECTION...MAINLY DURING AFTERNOON HEATING THROUGH MOST OF NEXT WEEK. && .AVIATION... LIGHT NORTHEAST WINDS WILL CONTINUE THROUGH THE TERMINAL FORECAST PERIOD DUE TO A WEAK PRESSURE GRADIENT ACROSS THE REGION. WITH THE EXCEPTION OF VCTS CONDITIONS ACROSS ALL SITES THROUGH 02Z AND MVFR VISIBILITY RESTRICTIONS ACROSS LFK/MLU/ELD TERMINALS FROM 09Z-14Z...VFR CONDITIONS ARE FORECAST TO PREVAIL AREAWIDE. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 102 75 100 75 / 20 20 20 20 20 MLU 74 102 74 101 72 / 20 20 20 30 20 DEQ 70 101 69 99 68 / 20 20 20 20 20 TXK 72 100 74 100 72 / 20 20 20 20 20 ELD 70 99 71 99 70 / 20 20 20 20 20 TYR 72 103 74 101 75 / 20 20 20 20 20 GGG 73 102 74 100 74 / 20 20 20 20 20 LFK 73 100 72 99 72 / 20 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/05
Hazardous weather outlook, Jul 2, 12:00 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT JUL 2 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-031100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1200 PM CDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... HOT CONDITIONS ARE EXPECTED ONCE AGAIN WITH TEMPERATURES LIKELY EXCEEDING THE 100 DEGREE MARK ACROSS MOST LOCATIONS. AFTERNOON HEAT INDEX VALUES SHOULD REMAIN JUST BELOW 105 DEGREES ACROSS MOST LOCATIONS WITH HIGHER VALUES POSSIBLE ACROSS ISOLATED AREAS. WITH THE HOT TEMPERATURES AND A RELATIVELY MOIST ATMOSPHERE IN PLACE...ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION TODAY. WHILE THE THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BECOME WIDESPREAD...HOT AFTERNOON TEMPERATURES WILL RESULT IN A MODERATELY UNSTABLE ATMOSPHERE. THESE STORMS...ONCE THEY COLLAPSE...WILL HAVE THE POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS OF 60 TO 70 MPH WHICH WILL DOWN TREES AND POWERLINES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HOT TEMPERATURES AND SLIGHT THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EXTENDED HOLIDAY WEEKEND. AGAIN...THERE WILL BE A DOWNBURST POTENTIAL TO ANY STORMS THAT DEVELOP THIS WEEKEND INTO EARLY NEXT WEEK. KEEP IN MIND THAT IF ANY OUTDOOR ACTIVITIES ARE PLANNED OVER THE NEXT SEVERAL DAYS...THESE STORMS WHILE NOT WIDESPREAD....WILL BE PROLIFIC LIGHTNING PRODUCERS. IF YOU HEAR THUNDER...THEN IT IS TIME TO MOVE INDOORS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED FOR A LARGE AREA...BUT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THE NEXT SEVERAL DAYS.
In the hours before
Special weather statement, Jul 2, 2:55 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT SAT JUL 2 2011
TXZ136-149-022045-
CHEROKEE-SMITH-
255 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SMITH AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
BULLARD...
AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BULLARD...OR 11 MILES SOUTHWEST
OF WHITEHOUSE...MOVING WEST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
05Special weather statement, Jul 2, 3:14 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CDT SAT JUL 2 2011
TXZ152-153-166-022100-
NACOGDOCHES-SAN AUGUSTINE-SHELBY-
314 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SAN AUGUSTINE AND SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
MARTINSVILLE AND MELROSE...
AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES EAST OF MARTINSVILLE...OR 14
MILES SOUTHWEST OF CENTER...MOVING WEST AT 10 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Jul 2, 3:39 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT SAT JUL 2 2011
TXZ149-022145-
CHEROKEE-
339 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
JACKSONVILLE...MIXON...MOUNT SELMAN AND PONTA...
AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF PONTA...OR 6
MILES EAST OF JACKSONVILLE...MOVING WEST AT 5 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
05Local storm report, Jul 2, 4:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG JACKSONVILLE 31.97N 95.26W
07/02/2011 CHEROKEE TX BROADCAST MEDIA
TREES AND LIMBS REPORTED DOWN NEAR MYRTLE DRIVE IN
JACKSONVILLE, TX
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:54 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.